Psoriatic erythroderma associated with enalapril.
ABSTRACT A 59-year-old man with a 35-year personal and positive family history of psoriasis was admitted to our department for treatment of psoriatic erythroderma. The patient had commenced therapy with enalapril 10 mg b.i.d. for the treatment of hypertension approximately 6 weeks before hospitalization. Five weeks after the initiation of enalapril, his psoriasis began to flare, and for a period of about 1 week it reached the extent of erythroderma. The patient did not associate the psoriatic flare with other factors such as infections, trauma, or stress. The patient presented with diffuse erythema and pronounced desquamation covering his entire trunk, scalp, and extremities (Figure). Nearly 100% of the body surface area was involved. The palms and soles were also affected, displaying erythema, hyperkeratosis, and painful fissures. The nails showed pits, oil spots, and subungual hyperkeratosis. The patient also had psoriatic arthritis affecting the interphalangeal joints of his fingers. Laboratory tests revealed an elevated erythrocyte sedimentation rate, an elevated creatinine level of 180 mmol/L, a blood urea nitrogen level of 10.8 mmol/L, and a uric acid level of 716 mmol/L. Urinalysis showed proteinuria of 1.5 g/24 h. The patient's renal condition was diagnosed as chronic tubulointerstitial nephritis, most probably related to his dermatologic disease. Allopurinol and dietary measures were recommended. Following treatment with methotrexate and replacement of enalapril therapy, the erythema and scaling gradually subsided and became confined to his pre-eruptive chronic plaques (approximately 5% of body surface area). Rechallenge with enalapril was not performed.
- [show abstract] [hide abstract]
ABSTRACT: There have recently been reports of persistent cough and increased broncho-obstruction likely to have been induced by ACE inhibitors. In order to study the effect of MK 422 (the active parent diacid of enalapril) on the inflammatory response, ovalbumin-sensitized guinea-pigs were tested intradermally with ovalbumin, capsaicin and bradykinin. All inflammatory responses were enhanced by treatment with MK 422 for 2 days prior to testing as compared to the responses of control animals. Infiltration of neutrophils, eosinophils, basophils and monocytes was increased following ovalbumin challenge in the MK 422-treated animals. We suggest that skin reactions and airway symptoms noticed during ACE inhibitor therapy might have been due to induced or potentiated inflammatory reactions in the skin or in the bronchial wall.European Journal of Pharmacology 04/1987; 135(3):383-7. · 2.59 Impact Factor
- Journal of the American Academy of Dermatology 04/1993; 28(3):490-2. · 4.91 Impact Factor
- [show abstract] [hide abstract]
ABSTRACT: Adverse effects may occur in 10.4% of patients receiving terbinafine therapy, with cutaneous reactions in 2.7%. We describe the development of psoriasis in four patients who took oral terbinafine. Two patients had plaque-type psoriasis that flared 12 and 17 days, respectively, after starting terbinafine. Another patient developed pustular-type psoriasis de novo after 27 days of terbinafine therapy. The fourth patient was a psoriatic with stable plaque disease who experienced a pustular flare after taking terbinafine for 21 days. We are aware of only one report in the literature in which a patient developed pustular psoriasis de novo after 5 days of terbinafine therapy. In all patients the psoriasis cleared or lessened after discontinuation of terbinafine and institution of antipsoriatic therapy.Journal of the American Academy of Dermatology 06/1997; 36(5 Pt 2):858-62. · 4.91 Impact Factor